What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 5, 2:50 PM EST, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 5, 2:50 PM EST, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Miami FL
350 PM EDT Fri Jun 5 2020
.Short Term...
Today through tonight...
Previous mesoscale discussion still valid through 22z...
While highly uncertain, a localized conditional risk of a couple
strong to locally severe thunderstorms could arise across portions
of South Florida beginning early this afternoon and lasting into
the late afternoon hours. This conditional risk appears to be
greatest across the southern interior portions of South Florida
early this afternoon, becoming focused over the Lake
Okeechobee/interior areas later this afternoon. The primary
concern with any of the stronger storms that develop this
afternoon will be locally heavy rainfall -- which may lead to
urban flooding, isolated strong to locally severe convective wind
gusts, and frequent lightning.
Important Note - An additional conditional risk of a few strong
to locally severe storms may arise later this evening into the
overnight hours. This threat may be greatest across the Gulf Coast
of South Florida, though there is plenty of uncertainty regarding
this threat at this time. Please keep up with the evolving
forecast.
In the low-levels, South Florida is under the influence of the
western periphery of an Atlantic subtropical high, allowing for deep
southeasterly flow up to near 800 mb. Rich moisture advection is
quite evident in the low-levels along this southeasterly flow,
acting to keep dew points in the low to mid 70s across the eastern
portions of South Florida. This rich low-level moisture will likely
continue to spread across South Florida from the Atlantic Coast
towards the Gulf Coast, acting to strengthen low-level buoyancy.
In addition, brief cloud clearing/thinning is evident across the
southern and interior portions of South Florida from GOES-16
visible and water vapor imagery loops. This is also acting to
strengthen surface-based instability by locally steepening 0-3 km
lapse rates across the southern interior and western portions of
South Florida, where horizontal convective rolls and agitated
cumulus fields are currently evident.
In the upper-levels, strengthening southwesterly flow in association
with Tropical Depression Cristobal and an upper-level trough over
the northern Gulf of Mexico is providing differential divergence
across the region, leading to weak, albeit some synoptic ascent.
This synoptic ascent may act to enhance/focus mesoscale
convergence/ascent this afternoon along differential heating
boundaries and horizontal convective rolls. As Tropical
Depression Cristobal continues northward today, deep layer
flow/shear will gradually strengthen across South Florida. This
shear enhancement should first be realized across the Gulf Coast
of South Florida later this afternoon into the evening hours when
a southerly low- level jet may develop.
While the flow/shear should remain relatively weak across South
Florida during afternoon convection today, deep rich moisture
combined with modestly steep mid-level lapse rates near 6.8 C/km and
steepening low-level lapse rates may allow for a few strong
convective wind gusts, with a highly conditional risk of a damaging
wind gust. This threat may be enhanced by precipitation loading and
modest updraft parcel accelerations in the low to mid-levels where
mesoscale ascent becomes locally maximized.
While there are some notable limiting factors for the development of
a few strong to locally severe storms this afternoon (including
lacking deep-layer flow/shear which will limit updraft separation
and weak synoptic forcing for ascent), a conditional risk does
appear to be present at this time. Please keep up with the latest
forecast information from NWS Miami as the aforementioned
threats/convective hazards will likely evolve with time.
After 22z...
After the initial convection moves to the north this evening,
models are indicating a brief respite from active weather.
However, by around 03/04z the HRRR is showing an extreme outer
band of Cristobal may work its way into the area, especially the
Gulf waters and the western half of the area. There appears to be
a weak boundary somewhere north of the lake region, which may act
to enhance some convective coverage tomorrow in the Lake region,
although the entire area may see showers and storms through the
day.
.Long Term...
Saturday night through Thursday night...
There is high uncertainty in the forecast after Saturday night.
As Cristobal moves further north, away from the area, there is
some uncertainty as to where an extreme outer band may set up.
The GFS has a more distinct band, but keeps it offshore. The ECMWF
looks to be trying to establish the out band, but is being
affected by the lingering boundary. Either way, the best chances
for rain Saturday night look to be off the Gulf coast. However,
there is still too much uncertainty and there is a chance of
showers and a slight chance of a thunderstorm through the night.
For Sunday, while Cristobal should be getting ready to make
landfall somewhere along the Central Gulf coast, the boundary over
Central Florida keeps moisture and convection in the forecast,
with the best chances in the Lake region, but again, can occur
anywhere across South Florida through Sunday night, into Monday.
Monday night should see improving conditions, although there is
still a slight chance of showers through the night. By Tuesday,
high pressure tries to build to the northeast, bringing the
easterly flow back to the area, with ample moisture to keep
periods of showers and thunderstorms through the entire week, with
quieter period during the overnight hours. With the easterly flow,
the Gulf coast and western interior will have the best chances for
showers and storms each day, although they can not be ruled out
for the east coast of eastern interior areas as well.
&&
.Marine...
A rather tight pressure gradient across South Florida between high
pressure NE of the Bahamas and TS Cristobal will continue the
moderate and gusty SE to S wind across the local waters through
Sunday. The Gulf of Mexico waters will be at marginal small craft
advisory levels as winds approach 20 knots and seas build due to
wave energy/swells from Cristobal. The Atlantic waters will likely
stay at cautionary wind/sea levels. Periodic bands or even squally-
type of showers and thunderstorms with affect the Gulf waters this
weekend, with more scattered showers/isolated thunderstorms over the
Atlantic. TS Cristobal is forecast to make landfall along the north-
central Gulf coast on Sunday, then move inland near the Mississippi
Valley region early next week. High pressure over the Atlantic will
build closer to Florida early next week. As a result, the pressure
gradient is expected to relax, leading to overall lower wind and
seas. Periods of showers and thunderstorms can still be expected
over most of the local waters for the early to middle part of the
next week.
&&
.Aviation...
The winds will remain easterly over South Florida today over the
TAF sites. There will be showers and thunderstorms developing over
South Florida late this morning into the afternoon hours over the
TAF sites. The ceiling and vis will remain in VFR conditions but
should fall into MVFR or even IFR conditions with the passage of
the showers and thunderstorms.
&&
.Beach Forecast...
The breezy SE winds will keep a high risk of rip currents at the
Atlantic beaches for most of the weekend. The rip current risk will
also increase at the Gulf beaches beginning Saturday, and
potentially to high risk levels on Sunday as wave energy from
distant TS Cristobal should bring small to moderate swells to the
surf zone.
The wave energy and swells will also cause minor coastal flooding
along portions of the Collier County coast this weekend, primarily
around the times of high tide which will be during the afternoon
hours, with a lower chance during the overnight time frame.
&&
.Preliminary Point Temps/PoPs...
West Palm Beach 76 86 78 87 / 50 50 40 60
Fort Lauderdale 78 86 80 87 / 40 40 40 50
Miami 78 87 79 88 / 40 30 40 50
Naples 74 87 77 87 / 40 50 50 60
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Saturday evening for FLZ063-066>075-168-
172>174.
High Rip Current Risk through Saturday evening for FLZ168-172-
173.
AM...None.
GM...None.
&&
Marine...59/RM
Aviation...18/Weinman
Beach Forecast...59/RM
Short Term...18/Weinman
Long Term...13Hazardous weather outlook, Jun 5, 10:14 AM EST, 7 hours 16 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
1114 AM EDT Fri Jun 5 2020
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
060300-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1114 AM EDT Fri Jun 5 2020
...Flood Watch: All of South Florida through Saturday...
...Storms with Torrential Rainfall Possible Again Today...
...Collier: Minor Coastal Flooding Impacts This Weekend...
This hazardous weather outlook is for South Florida.
.DAY ONE...THIS AFTERNOON AND TONIGHT
Rip currents: High Rip Current Risk continues along the Atlantic
beaches of South Florida.
Thunderstorms: Scattered thunderstorms will continue through today
and tonight across most of South Florida. The strongest storms could
contain heavy rainfall and gusty winds this afternoon into this
evening.
Wind: The strongest thunderstorms could contain wind gusts up to 50
mph.
Flooding: Some of the showers and thunderstorms could contain heavy
rainfall which could lead to some localized flooding in urban and
poor drainage areas. A flood watch is in effect through at least
Saturday evening.
Waterspouts: Waterspouts are possible over the Gulf of Mexico
waters, Lake Okeechobee, and the Atlantic waters. A landfalling
waterspout threat along the Gulf coast is possible tonight.
Coastal Flooding: Minor flooding of beaches and low-lying vulnerable
coastal areas is possible around the times of high tide in Collier
County starting today.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
Scattered Thunderstorms will continue across South Florida through
the remainder of the period. Periods of locally heavy rainfall could
result in flooding in some areas over the next several days. Gusty
winds may also accompany the stronger thunderstorms into the weekend.
The risk of rip currents will remain elevated at the Atlantic beaches
for the weekend. Elevated rip currents, surf, winds, and waves are
expected across Gulf waters and Gulf beaches later this weekend as
swell from Cristobal arrives.
The full moon combined with elevated surf and waves in the Gulf due
to Cristobal will lead to higher-than-normal high tides along coastal
Collier County this weekend. Minor coastal flooding is possible with
beaches and low-lying vulnerable coastal areas like docks most
likely to see impacts. The Atlantic coast could also see some minor
coastal flooding due to the higher-than-normal tides due to the full
moon and the persistent easterly flow.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
observed severe weather and flooding to the NWS while following all
local, state, and CDC guidelines.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
Baxter
In the hours before
Special weather statement, Jun 5, 1:59 PM EST, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Miami FL
259 PM EDT Fri Jun 5 2020
FLZ066-067-070-071-073-075-052000-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Mainland Monroe FL-Inland Palm Beach County FL-Inland Miami-
Dade County FL-
259 PM EDT Fri Jun 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COLLIER...NORTHERN
MAINLAND MONROE...NORTHERN MIAMI-DADE...SOUTHERN HENDRY...BROWARD AND
SOUTHWESTERN PALM BEACH COUNTIES UNTIL 400 PM EDT...
* At 258 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Big Cypress Seminole
Reservation, or 26 miles east of Ave Maria, moving north at 25 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Belle Glade, South Bay, Lake Harbor, Immokalee, Okeelanta, Loop
Road Ee Center, Dade-Collier Training Airport, Rotenberger Wildlife
Refuge, Miccosukee Service Plaza, Holey Land Wildlife Refuge,
Hendry Correctional, Big Cypress Seminole Reservation, Intersection
Alligator Alley And Miami Canal, Big Cypress National Preserve,
Devils Garden, Miccosukee Indian Reservation, Sunniland, Bunker
Hill and West Broward Rec. Area On Alligator Alley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2589 8056 2573 8100 2649 8150 2676 8073
TIME...MOT...LOC 1858Z 158DEG 23KT 2626 8102
Weinman
Special weather statement, Jun 5, 2:54 PM EST, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Miami FL
354 PM EDT Fri Jun 5 2020
FLZ067-071>073-052100-
Inland Broward County FL-Metro Broward County FL-
Inland Palm Beach County FL-Inland Miami-Dade County FL-
354 PM EDT Fri Jun 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE...CENTRAL
BROWARD AND SOUTHWESTERN PALM BEACH COUNTIES UNTIL 500 PM EDT...
* At 353 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Holey Land Wildlife Refuge to 10 miles northwest of Miccosukee
Resort. Movement was north northeast at 15 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Pembroke Pines, Miramar, Davie, Sunrise, Weston, Rotenberger
Wildlife Refuge, Intersection I-75 And U.S. 27, Intersection I-75
And Griffin Road, Mile Marker 30 On Alligator Alley, Holey Land
Wildlife Refuge, Intersection Alligator Alley And Miami Canal,
Intersection Krome And U.S. 27, East Toll Gate On Alligator Alley,
Loxahatchee NWR, Markham Park and West Broward Rec. Area On
Alligator Alley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2664 8034 2596 8035 2576 8071 2649 8086
TIME...MOT...LOC 1953Z 230DEG 12KT 2647 8079 2583 8065
BAXTER
Special weather statement, Jun 5, 3:09 PM EST, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Miami FL
409 PM EDT Fri Jun 5 2020
FLZ066-067-070-071-073-052100-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-Inland Miami-Dade County FL-
409 PM EDT Fri Jun 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COLLIER...NORTHERN
MIAMI-DADE...SOUTHEASTERN HENDRY...BROWARD AND SOUTHWESTERN PALM
BEACH COUNTIES UNTIL 500 PM EDT...
* At 409 PM EDT, Doppler radar was tracking a strong thunderstorm
near Big Cypress National Preserve, or 18 miles northeast of
Chokoloskee, moving north at 25 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Ave Maria, Hendry Correctional, Big Cypress Seminole Reservation,
Big Cypress National Preserve, Rotenberger Wildlife Refuge,
Miccosukee Indian Reservation, Miccosukee Service Plaza, Miles
City, Sunniland and Deep Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2651 8085 2593 8074 2580 8111 2580 8119
2588 8124 2589 8124 2631 8154
TIME...MOT...LOC 2009Z 169DEG 20KT 2593 8106
MMSpecial weather statement, Jun 5, 3:54 PM EST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Miami FL
454 PM EDT Fri Jun 5 2020
FLZ067-071-072-052200-
Inland Broward County FL-Metro Broward County FL-
Inland Palm Beach County FL-
454 PM EDT Fri Jun 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BROWARD AND
SOUTHWESTERN PALM BEACH COUNTIES UNTIL 600 PM EDT...
* At 454 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Mile Marker 30 On Alligator Alley, or 16 miles west
of Coral Springs, moving north at 10 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Weston, Okeelanta, Mile Marker 30 On Alligator Alley, Intersection
Alligator Alley And Miami Canal, East Toll Gate On Alligator Alley,
Intersection I-75 And U.S. 27 and Loxahatchee NWR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2607 8042 2609 8068 2661 8072 2659 8025
TIME...MOT...LOC 2054Z 186DEG 10KT 2627 8053
MM
Special weather statement, Jun 5, 4:32 PM EST, 58 minutes before
Special Weather Statement
National Weather Service Miami FL
532 PM EDT Fri Jun 5 2020
FLZ067-068-168-052230-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
532 PM EDT Fri Jun 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PALM BEACH COUNTY UNTIL
630 PM EDT...
* At 532 PM EDT, Doppler radar was tracking a strong thunderstorm 13
miles west of Loxahatchee NWR, or 15 miles southwest of Wellington,
moving north at 30 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
West Palm Beach, Wellington, Jupiter, Palm Beach Gardens, Tequesta,
Juno Beach, Canal Point, Royal Palm Beach, North County Airport,
Loxahatchee Groves, Lion Country Safari Park, The Acreage, Golden
Lakes, Loxahatchee NWR, Fau North Campus, Philo Farms, Limestone
Creek, Caloosa and Jupiter Farms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2634 8034 2636 8060 2699 8062 2696 8061
2696 8014 2697 8014 2697 8003
TIME...MOT...LOC 2132Z 196DEG 26KT 2653 8044
MMSpecial weather statement, Jun 5, 5:21 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Miami FL
621 PM EDT Fri Jun 5 2020
FLZ067-068-168-052300-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
621 PM EDT Fri Jun 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 700 PM EDT...
* At 621 PM EDT, Doppler radar was tracking strong thunderstorms
along a line extending from near Jonathan Dickinson State Park to
near Lake Park to Haverhill. Movement was northeast at 30 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach, Palm
Beach, Tequesta, Juno Beach, Greenacres, Royal Palm Beach, North
Palm Beach, Lake Park, Haverhill, Cloud Lake, Palm Beach
International Airport, Port Of Palm Beach, Golden Lakes, North
County Airport, Gun Club Estates, Schall Circle and Royal Palm
Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2667 8003 2664 8016 2689 8048 2696 8041
2696 8014 2697 8014 2697 8003
TIME...MOT...LOC 2221Z 202DEG 27KT 2695 8017 2679 8012 2669 8012
MM